Centralizers of abelian subgroups in locally finite simple groups


Creative Commons License

Kuzucuoglu M.

PROCEEDINGS OF THE EDINBURGH MATHEMATICAL SOCIETY, vol.40, pp.217-225, 1997 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 40
  • Publication Date: 1997
  • Doi Number: 10.1017/s001309150002366x
  • Title of Journal : PROCEEDINGS OF THE EDINBURGH MATHEMATICAL SOCIETY
  • Page Numbers: pp.217-225

Abstract

It is shown that, if a non-linear locally finite simple group is a union of finite simple groups, then the centralizer of every element of odd order has a series of finite length with factors which are either locally solvable or non-abelian simple. Moreover, at least one of the factors is non-linear simple. This is also extended to abelian subgroup of odd orders.